Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 15, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Feb 4, 2021, 3:29 PM EST. It took effect at Feb 5, 2021, 4:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2021, 3:29 PM EST (20:29 UTC)
- In effect from
- Feb 5, 2021, 4:00 AM EST
- Expired
- Feb 6, 2021, 3:56 AM EST
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
637 WHUS72 KMHX 042029 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 329 PM EST Thu Feb 4 2021 AMZ156-158-050830- /O.NEW.KMHX.SC.Y.0015.210205T0900Z-210206T1200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 329 PM EST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 7 AM EST SATURDAY... * WHAT...West winds 20 to 25 kt with occasional gusts up to 35 kt and seas 6 to 9 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 4 AM Friday to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-050830- /O.NEW.KMHX.SC.Y.0015.210205T0900Z-210206T1500Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 329 PM EST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 10 AM EST SATURDAY... * WHAT...West winds 20 to 25 kt with occasional gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 4 AM Friday to 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-050830- /O.NEW.KMHX.SC.Y.0015.210205T1500Z-210206T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 329 PM EST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 10 AM to 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-050830- /O.NEW.KMHX.SC.Y.0015.210205T1200Z-210206T0000Z/ Pamlico Sound- 329 PM EST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 7 AM to 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
820 WHUS72 KMHX 050916 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 416 AM EST Fri Feb 5 2021 AMZ156-158-060000- /O.CON.KMHX.SC.Y.0015.000000T0000Z-210206T1200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 416 AM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Southwest to West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-060000- /O.CON.KMHX.SC.Y.0015.000000T0000Z-210206T1500Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 416 AM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...Southwest to West winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-060000- /O.CON.KMHX.SC.Y.0015.210205T1500Z-210206T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 416 AM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest to West winds 15 to 20 knots with seas 4 to 6 feet. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-060000- /O.CON.KMHX.SC.Y.0015.210205T1200Z-210206T0000Z/ Pamlico Sound- 416 AM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
212 WHUS72 KMHX 052029 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 329 PM EST Fri Feb 5 2021 AMZ156-158-060830- /O.CON.KMHX.SC.Y.0015.000000T0000Z-210206T1200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 329 PM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Southwest to West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-060830- /O.CON.KMHX.SC.Y.0015.000000T0000Z-210206T1500Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 329 PM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...Southwest to West winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-060000- /O.CON.KMHX.SC.Y.0015.000000T0000Z-210206T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 329 PM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest to West winds 15 to 20 knots with seas 4 to 6 feet. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-060000- /O.CON.KMHX.SC.Y.0015.000000T0000Z-210206T0000Z/ Pamlico Sound- 329 PM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
038 WHUS72 KMHX 060004 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 704 PM EST Fri Feb 5 2021 AMZ135-150-060115- /O.EXP.KMHX.SC.Y.0015.000000T0000Z-210206T0000Z/ Pamlico Sound- S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 704 PM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ156-158-061200- /O.CON.KMHX.SC.Y.0015.000000T0000Z-210206T1200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 704 PM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt, becoming northwest late tonight, and seas 4 to 7 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-061215- /O.CON.KMHX.SC.Y.0015.000000T0000Z-210206T1500Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 704 PM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt, becoming northwest late tonight, and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
064 WHUS72 KMHX 060856 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 356 AM EST Sat Feb 6 2021 AMZ152-154-062100- /O.CAN.KMHX.SC.Y.0015.000000T0000Z-210206T1500Z/ /O.NEW.KMHX.SC.Y.0016.210207T0500Z-210208T1600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 356 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST MONDAY... * WHAT...North to Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From midnight tonight to 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-062100- /O.CAN.KMHX.SC.Y.0015.000000T0000Z-210206T1200Z/ /O.NEW.KMHX.SC.Y.0016.210207T0500Z-210208T0500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 356 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SUNDAY NIGHT... * WHAT...Northwest to North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From midnight tonight to midnight EST Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-062100- /O.NEW.KMHX.SC.Y.0016.210207T0500Z-210208T1600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 356 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST MONDAY... * WHAT...North to Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From midnight tonight to 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-062100- /O.NEW.KMHX.SC.Y.0016.210207T1700Z-210207T2300Z/ Pamlico Sound- 356 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From noon to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 11
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 3:23 PM EST, 6 minutes earlier.
Area forecast discussion, Feb 4, 3:23 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
323 PM EST Thu Feb 4 2021
.SYNOPSIS...
High pressure will move offshore tonight. A cold front will
cross the area Friday with high pressure briefly returning
Saturday. Another coastal low could impact the area Sunday with
high pressure briefly returning early next week. Yet another
system will impact the area as we move into the middle of next
week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 315 PM Thurs...The latest analysis is showing high pressure
ridging across the region as a cold front associated with a low
pressure trailing across the MS Valley. The high will move farther
offshore as the cold front approaches the region overnight. An
increase of thicker clouds and deeper moisture will filter into the
E NC with precip water values surging to over an inch by daybreak
tomorrow. The latest model guidance continues to show a light rain
showers to develop along the western periphery of the inner Coastal
Plains before daybreak. Low temperatures will occur at or around
midnight with lows in the upper 30s/low 40s, then as thicker clouds,
deeper moisture, and WAA temperatures will gradually increase after
midnight.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As of 315 PM Thurs...The cold front is forecasted to be over western
NC by Friday morning as the low pressure system will be located over
the Great Lakes. The frontal boundary will gradually move eastward
as a significant amount of low level moisture will advent across the
area, coupled with a 50+ kt pre-frontal LLJ will allow for scattered
to widespread showers ahead of the cold front. Rainfall amounts are
forecasted to be around 0.25-0.70 inch with coastal areas and Outer
Banks receiving the most rainfall. Expect highs in the in the
50s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 345 AM Thursday...Broad cyclonic flow prevails across
much of the CONUS keeping an active pattern across the region
through the long term.
Friday night...The front will stall just offshore Friday night
with weak shortwave moving through the SW flow aloft and
guidance enhances precip overnight Friday night, especially
along the coast.
Saturday through Sunday...The front will push farther south
Saturday as high pressure builds into the area. The high
quickly slides to the east Sat evening as a shortwave trough
pushes across the southern states. An area of low pressure will
develop along the stalled front off the Southeast coast and
lifts off the NC coast Sunday morning. Isentropic lift is
maximized across the area after midnight Saturday night into
Sunday morning with qpf amounts around a quarter inch expected.
The system quickly moves offshore Sunday afternoon with high
pressure building in through the afternoon.
Monday through Wednesday...Drier air and subsidence develop
Monday as high pressure builds in from the north, however the
high quickly pushes offshore with another shortwave trough and
weak low bringing additional showers across the area late
Monday night into Tuesday. A front will stall just offshore
Tuesday night into Wednesday with another weak shortwave
traversing the area Wednesday with low pressure developing along
the offshore front which may continue to bring unsettled
weather across the area.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Short Term /through 18Z Friday/...
As of 1240 PM Thu...High confidence in VFR conditions through
the evening, with conditions deteriorating through Friday as
front approaches from the west. Main flying concern overnight
will be increasing LLWS as respectable 50-60 kt LLJ passes
overhead. Rain chances increase ahead of the surface front
especially after 15z although IFR conditions should hold off
until after 18z.
Variable winds this afternoon veer southerly through the night,
becoming gusty out of the southwest ahead of the front with a
few gusts up to 20 kt possible.
Long Term /Friday through Monday/...
As of 430 AM Thursday...An active pattern expected through the
long term. A frontal system will impact the area Friday and
Friday night with periods of sub-VFR conditions expected. High
pressure briefly builds into the area Saturday with VFR
conditions expected to return, but another system is expected to
impact the area Saturday night into Sunday with another round of
sub-VFR conditions possible. High pressure builds into the are
Monday with VFR conditions expected.
&&
.MARINE...
Short Term /Today and Tonight/...
As of 315 PM Thurs... The latest buoy observations are showing have
shifted to the SW at 5-10 kts and seas 3-4 ft. Winds will continue
SW around 10 knots with seas becoming 2-4 ft this later this
afternoon and continue through tonight. Winds will gradually
increase after midnight 15-20 kts, then becoming 15-25 kts by
daybreak. Winds will peak Friday afternoon and could see period of
Gale Force gusts near the Gulf Stream just ahead of the front. Seas
will build to 4-6 ft Friday morning and peak to 6-9 ft by the
afternoon. Small Craft Adv in effect starting early Friday morning
through Saturday morning for all coastal waters and the Pamlico
Sound.
Long Term /Friday through Monday/...
As of 445 AM Thursday...Winds quickly subside behind the front
to around 15 kt or less Friday night and Saturday with seas
subsiding below 6 ft by Saturday afternoon. Winds increase
Saturday night and Sunday as an area of low pressure lifts
across the offshore waters and could see a brief period of SCA
conditions across the waters if the low tracks close enough to
the coast. The low lifts away from the area late Sunday with
high pressure building in Monday bringing better boating
conditions.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 7 AM to 7 PM EST Friday for AMZ135.
Small Craft Advisory from 4 AM Friday to 10 AM EST Saturday
for AMZ152-154.
Small Craft Advisory from 4 AM Friday to 7 AM EST Saturday for
AMZ156-158.
Small Craft Advisory from 10 AM to 7 PM EST Friday for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...BM
SHORT TERM...BM
LONG TERM...CEB
AVIATION...MS/CEB
MARINE...BM/CEBHazardous weather outlook, Feb 4, 3:51 AM EST, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 351 AM EST Thu Feb 4 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-050900- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 351 AM EST Thu Feb 4 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.